Alert archive / Illinois / Areal Flood Advisories in 2021
Areal Flood Advisory 52, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Jul 12, 2021, 6:27 PM CDT for Pike County, Illinois; Pike County, Missouri. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 12, 2021, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 84 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233
WGUS83 KLSX 122327
FLSLSX
Flood Advisory
National Weather Service St Louis MO
627 PM CDT Mon Jul 12 2021
ILC149-MOC163-130230-
/O.NEW.KLSX.FA.Y.0052.210712T2327Z-210713T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pike IL-Pike MO-
627 PM CDT Mon Jul 12 2021
The National Weather Service in St Louis has issued a
* Flood Advisory for...
South Central Pike County in west central Illinois...
Central Pike County in northeastern Missouri...
* Until 930 PM CDT.
* At 627 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Up to 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Louisiana, Atlas, Eolia, Clarksville, Pike, Rockport, Edgewood,
Cyrene and Summer Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3957 9109 3957 9088 3940 9091 3940 9094
3939 9093 3938 9091 3922 9094 3923 9112
$$
Britt1 follow-up statement
930
WGUS83 KLSX 130226
FLSLSX
Flood Advisory
National Weather Service St Louis MO
926 PM CDT Mon Jul 12 2021
ILC149-MOC163-130236-
/O.EXP.KLSX.FA.Y.0052.000000T0000Z-210713T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pike IL-Pike MO-
926 PM CDT Mon Jul 12 2021
...FLOOD ADVISORY WILL EXPIRE AT 930 PM CDT THIS EVENING FOR SOUTH
CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS AND CENTRAL PIKE COUNTY
IN NORTHEASTERN MISSOURI...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3957 9109 3957 9088 3940 9091 3940 9094
3939 9093 3938 9091 3922 9094 3923 9112
$$
BrittWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jul 12, 2:15 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 12, 2:15 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 215 PM CDT Mon Jul 12 2021 .SHORT TERM... (Through Late Tuesday Night) Issued at 152 PM CDT Mon Jul 12 2021 The upper level low that has brought showers to the region the past few days will finally progress north/northeast tonight, with the trailing shortwave axis and surface low pressure moving east of the CWA by tomorrow afternoon. The result will be a decrease in rain chances with dry weather now expected on Tuesday. Still expect a blanket of stratus to redevelop in the wake of the system tonight with low ceilings lifting and scattering during the late morning and afternoon on Tuesday. Temperatures will be slightly warmer on Tuesday with the lack of rain showers and decreasing clouds during the afternoon, but still around 5 degrees below normal. CVKING .LONG TERM... (Wednesday through Next Monday) Issued at 152 PM CDT Mon Jul 12 2021 An active storm track is forecast to develop across the upper Midwest and into the western Great Lakes on Wednesday and Thursday with a dry and warmer period of weather across the lower Missouri and middle Mississippi river valleys. This looks to be short-lived though as the latest model guidance brings that active pattern back south Thursday night and Friday as a shortwave moves southeast across the region. Greater uncertainty exists heading into next weekend, but a parade of shortwaves interacting with a nearly stationary frontal boundary looks to support likely PoPs again next wet weekend. After a few days of temperatures near or slightly above normal on Wednesday and Thursday, increased cloud cover and precipitation will suppress temperatures heading into next weekend. CVKING && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1154 AM CDT Mon Jul 12 2021 IFR stratus currently blankets west central Missouri through northeast Missouri and into central Illinois with MVFR cumulus cloud cover south of this area from the Ozarks through St. Louis and into southwest Illinois. Scattered showers continue to rotate cyclonically across the region, locally reducing visibility to IFR. The low pressure center that is responsible for this weather will slowly move east and exit the area tonight. Stratus is expected again tonight in the wake of this system but showers should diminish shortly after sunset. Light southerly winds ahead of the low pressure system south of I-70 will shift to the west/northwest in the wake of the system, similar to those currently found in northern Missouri. SPECIFICS FOR KSTL: A few showers are possible this afternoon near the terminal and these could locally reduce visibility. The current southwest wind direction will become west and then northwest as the low pressure center moves farther to the east. IFR ceilings are expected tonight and tomorrow morning as stratus builds back into the area. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 12, 2:24 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 224 PM CDT Mon Jul 12 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 224 PM CDT Mon Jul 12 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated thunderstorms may produce locally heavy rainfall this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible again Thursday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed. CVKING
In the hours before
Local storm report, Jul 12, 4:14 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD OLNEY 39.09N 91.24W
07/12/2021 LINCOLN MO LAW ENFORCEMENT
WATER COVERING THE ROAD TO AN UNKNOWN DEPTH
AT THE INTERSECTION OF HWY E AND O JUST
NORTH OF OLNEY.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:50 PM CDT | Areal Flood Advisory | LSX | Monroe, Randolph, Saint Clair | 3 hr |
| Jul 11, 10:43 PM CDT | Areal Flood Advisory | LSX | Macoupin | 3 hr |
| Jul 12, 12:17 AM CDT | Areal Flood Advisory | LSX | Montgomery | 3 hr |
| Jul 12, 6:50 PM CDT | Flash Flood Warning | LSX | Montgomery | 4 hr |
| Jul 11, 8:05 PM CDT | River Flood Warning | LSX | Lewis | 58 hr |
| Jul 12, 1:42 AM CDT | Areal Flood Advisory | LSX | Franklin | 5 hr |
| Jul 12, 3:46 AM CDT | Areal Flood Advisory | LSX | Warren | 40 min |
| Jul 12, 4:26 AM CDT | Flash Flood Warning | LSX | Warren | 4 hr |
| Jul 12, 5:09 AM CDT | Flash Flood Warning | LSX | Saint Charles | 4 hr |
| Jul 12, 5:56 AM CDT | Areal Flood Advisory | LSX | Callaway, Gasconade, Osage | 5 hr |
| Jul 12, 1:12 PM CDT | Areal Flood Advisory | LSX | Lincoln | 3 hr |
| Jul 12, 2:14 PM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery | 4 hr |
Nearby
Areal Flood Advisories in Illinois, 2021Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.